Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 31, 2018, 7:30 PM CDT for Hardin County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2018, 7:30 PM CDT (00:30 UTC)
- Expired
- Oct 31, 2018, 8:17 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 7:47 PM CDT | TORNADO 1 | 2 Wnw Evadale, TX | AN EF 1 TORNADO STARTED JUST WEST OF THE NECHES RIVER AND MOVED EAST FOR A TIME JUST NORTH OF HWY 96. THETORNADO MOVED SLIGHTLY NORTHEAST DAMAGING SEVERAL ROOFS OF HOMES AND BLOWING OUT THE WALLS OF A METAL BUILDING. SEVERAL TREES WERE ALSO SNAPPED ALONG THE P |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 3:02 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted.
263
WUUS54 KLCH 010030
SVRLCH
TXC199-010130-
/O.NEW.KLCH.SV.W.0074.181101T0030Z-181101T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
730 PM CDT WED OCT 31 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Eastern Hardin County in southeastern Texas...
* Until 830 PM CDT.
* At 729 PM CDT, severe thunderstorms were located along a line
extending from near Caney Head to Sour Lake, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3053 9434 3052 9407 3041 9412 3036 9409
3032 9410 3028 9412 3026 9411 3018 9412
3019 9420 3017 9423 3017 9427 3013 9429
3010 9436 3011 9438 3010 9440 3011 9443
3011 9452 3012 9452
TIME...MOT...LOC 0029Z 261DEG 23KT 3051 9411 3013 9439
HAIL...0.88IN
WIND...60MPH
$$
K. Kuyper1 follow-up statement
255
WWUS54 KLCH 010117
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
817 PM CDT WED OCT 31 2018
TXC199-010127-
/O.CAN.KLCH.SV.W.0074.000000T0000Z-181101T0130Z/
Hardin TX-
817 PM CDT WED OCT 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3053 9434 3052 9407 3041 9412 3036 9409
3032 9410 3028 9412 3026 9411 3018 9412
3019 9420 3017 9423 3017 9427 3013 9429
3010 9436 3011 9438 3010 9440 3011 9443
3011 9452 3012 9452
TIME...MOT...LOC 0116Z 261DEG 23KT 3056 9377 3018 9405
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 6:56 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 31, 6:56 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
656 PM CDT Wed Oct 31 2018
.AVIATION...
Frontal sys approaching from the northwest... storms are
developing out ahead of the front. IFR/MVFR conds xpcd this eve
into the overnight hours. Southerly winds to remain brisk ahead of
the front becmg nw and remaining brisk behind the front thru the
overnight hours.
&&
.PREV DISCUSSION... /issued 408 PM CDT Wed Oct 31 2018/
DISCUSSION...
Tornado watch 416 was just issued for the southeast Texas counties
effective until 10 PM this evening. WFO HGX has received two
reports of tornado touchdowns already this afternoon in the very
early stages of what will likely be a rough weather night across
the area.
The forecast philosophy remains largely unchanged. Synoptically,
an upper trough over western Texas this afternoon will progress
east overnight inducing the development of a surface low across
northeast Texas. This low will quickly eject northeast into
Arkansas swinging a frontal boundary through the area as it does
so early Thursday morning.
Current thinking on the evolution of this event is for discreet
cells to continue forming through mid evening, some of which will
likely become supercellular in nature. A special 19Z LCH RAOB
revealed a CAPE of 1400 J/KG along with decent low level
directional and speed shear (23 knots 0-1 km). An intensifying low
level jet will move across the region this evening further
enhancing supercell potential.
Meanwhile, a squall line is expected to develop across central
Texas before pushing through southeast Texas late tonight and
southwest Louisiana early Thursday morning. As the low level flow
turns more parallel with the squall line, a line of strong to
severe wind is likely to form along the leading edge of the squall
line. The 19Z RAOB also measured a PWAT of 1.82. Forecast
soundings indicate this will continue to climb to above 2 inches
by 06Z which will result in heavy rain potential and a low end
flash flood threat.
The front will push quickly through the area behind the squall
line advecting in significantly cooler, drier air by mid to late
Thursday morning. Seasonal, autumn like temperatures will prevail
Thursday afternoon through Saturday with precipitation chances
returning Sunday as the next frontal boundary approaches.
Jones
MARINE...
Strong and gusty winds will develop tonight as the pressure
gradient tightens ahead of a surface low and approaching cold
front. Gusts to near gale force are possible late tonight over the
Gulf waters beyond 20 nm. The front will cross the coastal waters
from late tonight into Thursday with numerous showers and
thunderstorms expected. Some of the thunderstorms could be severe.
Moderate north winds are expected in the wake of the front
Thursday night into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 66 45 66 / 100 10 10 0
LCH 66 71 50 68 / 100 10 10 0
LFT 68 73 51 66 / 100 40 10 0
BPT 63 68 49 68 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ455-472-475.
Small Craft Exercise Caution from Thursday morning through late
Thursday night for GMZ455-472-475.
Small Craft Advisory until 7 AM CDT Thursday for GMZ450-452-470.
Small Craft Exercise Caution from Thursday morning through late
Thursday night for GMZ450-452-470.
Small Craft Exercise Caution until 1 AM CDT Thursday for GMZ430-
432.
Small Craft Exercise Caution through Thursday morning for GMZ435.
&&
AVIATION...19Hazardous weather outlook, Oct 31, 4:07 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CDT Wed Oct 31 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms today and tonight over the outlook area. Scattered showers and thunderstorms will be possible across the entire area by this afternoon. Coverage and intensity will increase late this afternoon into early evening across East Texas ahead of and along an approaching cold front. An organized band or bands of thunderstorms, preceded by individual thunderstorms, will progress eastward across the area overnight into early Thursday. Some of these thunderstorms are likely to become severe with damaging winds and tornadoes, possibly strong tornadoes, being the primary hazards. Large hail will also be possible. Locally heavy rainfall resulting in minor flooding of urban and low lying or poor drainage areas is also possible. Rainfall totals of 2 to 4 inches can be expected with local amounts of up to 6 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity may still be ongoing across parts of South Central Louisiana early Thursday morning. This activity will continue to pose the severe and locally heavy rainfall risks mentioned above until pushing east of the area by late morning. No hazardous weather is expected from Thursday afternoon through Saturday. Scattered to numerous showers and thunderstorms are expected to develop Sunday as the next frontal boundary approaches the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so. GMZ430-432-435-450-452-455-470-472-475-012115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong and gusty wind will continue to develop this evening and tonight as the pressure gradient tightens ahead of a surface low and cold front. Gusts to near gale force are possible late tonight over the Gulf waters beyond 20 nm. Exercise caution headlines and small craft advisories have been issued. The front will cross the coastal waters from late tonight into Thursday with numerous showers and thunderstorms expected this evening through Thursday morning. Some of the thunderstorms could be severe producing strong winds, hail or isolated waterspouts. Heavy rainfall reducing visibilities to around one mile or less and frequent cloud to water lightning can also be expected in some storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms may still be ongoing over the waters east of Intracoastal City early Thursday. This activity will continue to pose the severe risks mentioned above until pushing east of the area by midday. A moderate to strong offshore flow will develop behind the front and persist Thursday night into Friday. Winds will become onshore again by Saturday, and periodically increase through early next week as a couple of fronts approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:11 PM CDT | Tornado Warning | LCH | Hardin | 49 min |
| Oct 31, 7:14 PM CDT | Tornado Warning | LCH | Jasper, Newton | 14 min |
| Oct 31, 7:38 PM CDT | Tornado Warning | LCH | Jasper | 52 min |
| Oct 31, 7:57 PM CDT | Special Weather Statement | LCH | Orange | 48 min |
| Oct 31, 8:10 PM CDT | Tornado Warning | LCH | Jasper, Newton | 27 min |
| Oct 31, 8:15 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Oct 31, 8:40 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 65 min |
| Oct 31, 8:55 PM CDT | Flash Flood Warning | LCH | Hardin | 3 hr |
| Oct 31, 10:16 PM CDT | Special Weather Statement | LCH | Hardin | 44 min |
| Oct 31, 10:31 PM CDT | Special Weather Statement | LCH | Jasper, Jefferson, Newton, Orange | 44 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 61 min |
| Nov 1, 9:35 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 5 days |
| Nov 1, 9:35 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.